Alert archive / California / Frost Advisories in 2012

Frost Advisory 8, NWS Los Angeles, CA

March 19, 2012Santa Barbara County, California

NWS Los Angeles, CA issued this frost advisory at Mar 19, 2012, 2:19 PM PDT for Santa Barbara County, California. It took effect at Mar 20, 2012, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2012, 2:19 PM PDT (21:19 UTC)
In effect from
Mar 20, 2012, 3:00 AM PDT
Expired
Mar 20, 2012, 8:00 AM PDT
In force
5 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS76 KLOX 192119
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
219 PM PDT MON MAR 19 2012

...A FROST ADVISORY HAS BEEN ISSUED FROM MIDNIGHT TO 8 AM TUESDAY
FOR MANY COASTAL VALLEY AND DESERT SECTIONS OF THE FORECAST AREA...

.UNSEASONABLY COLD TEMPERATURES ARE EXPECTED TONIGHT IN A
LINGERING COLD AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS.
NEAR PERFECT CONDITIONS ARE IN PLACE FOR THE COLDEST LOCATIONS TO
DROP TO BETWEEN 30 AND 32 DEGREES FOR TWO OR MORE HOURS LATE
TONIGHT JUST BEFORE SUNRISE.

CAZ037-038-200530-
/O.NEW.KLOX.FR.Y.0008.120320T0700Z-120320T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
219 PM PDT MON MAR 19 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT TUESDAY.

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES
  UNSEASONABLY COLD BETWEEN 30 AND 32 DEGREES JUST BEFORE
  SUNRISE.

* IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD
  TEMPERATURES IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ034>036-200530-
/O.NEW.KLOX.FR.Y.0008.120320T0700Z-120320T1500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG
219 PM PDT MON MAR 19 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT TUESDAY.

* TEMPERATURES...IN THE 30S.

* TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES BETWEEN 30
  AND 32 DEGREES JUST BEFORE SUNRISE.

* IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD
  TEMPERATURES IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ044-200530-
/O.NEW.KLOX.FR.Y.0008.120320T0700Z-120320T1500Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
219 PM PDT MON MAR 19 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT TUESDAY.

* TEMPERATURES...IN THE 30S.

* TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES BETWEEN 30
  AND 32 DEGREES JUST BEFORE SUNRISE...MAINLY IN THE OJAI VALLEY.

* IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD
  TEMPERATURES IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ547-200530-
/O.NEW.KLOX.FR.Y.0008.120320T0700Z-120320T1500Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
219 PM PDT MON MAR 19 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT TUESDAY.

* TEMPERATURES...IN THE 30S.

* TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES BETWEEN 30
  AND 32 DEGREES JUST BEFORE SUNRISE...MAINLY IN THE WESTERN VALLEYS
  FROM WOODLAND HILLS TO AGOURA HILLS.

* IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD
  TEMPERATURES IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ059-200530-
/O.NEW.KLOX.FR.Y.0008.120320T0700Z-120320T1500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
219 PM PDT MON MAR 19 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT TUESDAY.

* TEMPERATURES...IN THE 30S.

* TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES
  UNSEASONABLY COLD BETWEEN 29 AND 32 DEGREES JUST BEFORE
  SUNRISE.

* IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD
  TEMPERATURES IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SWEET
4 follow-up statements
489 
WWUS76 KLOX 200426
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
926 PM PDT MON MAR 19 2012

...A FROST ADVISORY HAS BEEN ISSUED FROM MIDNIGHT TO 8 AM TUESDAY
FOR MANY COASTAL VALLEY AND DESERT SECTIONS OF THE FORECAST
AREA...

.UNSEASONABLY COLD TEMPERATURES ARE EXPECTED TONIGHT IN A
LINGERING COLD AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT
WINDS. NEAR PERFECT CONDITIONS ARE IN PLACE FOR THE COLDEST
LOCATIONS TO DROP TO BETWEEN 30 AND 32 DEGREES FOR TWO OR MORE
HOURS LATE TONIGHT JUST BEFORE SUNRISE.

CAZ037-038-201000-
/O.EXT.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
926 PM PDT MON MAR 19 2012

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY...

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES 
  UNSEASONABLY COLD BETWEEN 30 AND 32 DEGREES JUST BEFORE 
  SUNRISE. 

* IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD 
  TEMPERATURES IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ034>036-201000-
/O.EXT.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG
926 PM PDT MON MAR 19 2012

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY...

* TEMPERATURES...IN THE 30S.

* TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES BETWEEN 
  30 AND 32 DEGREES JUST BEFORE SUNRISE. 

* IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD 
  TEMPERATURES IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ044-201000-
/O.EXT.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
926 PM PDT MON MAR 19 2012

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY...

* TEMPERATURES...IN THE 30S.

* TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES BETWEEN 
  30 AND 32 DEGREES JUST BEFORE SUNRISE...MAINLY IN THE OJAI 
  VALLEY. 

* IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD 
  TEMPERATURES IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ547-201000-
/O.EXT.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
926 PM PDT MON MAR 19 2012

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY...

* TEMPERATURES...IN THE 30S.

* TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES BETWEEN 
  30 AND 32 DEGREES JUST BEFORE SUNRISE...MAINLY IN THE WESTERN 
  VALLEYS FROM WOODLAND HILLS TO AGOURA HILLS. 

* IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD 
  TEMPERATURES IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ059-201000-
/O.EXT.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
926 PM PDT MON MAR 19 2012

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY...

* TEMPERATURES...IN THE 30S.

* TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES 
  UNSEASONABLY COLD BETWEEN 29 AND 32 DEGREES JUST BEFORE 
  SUNRISE. 

* IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD 
  TEMPERATURES IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HALL
263 
WWUS76 KLOX 200957
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
257 AM PDT TUE MAR 20 2012

...A FROST ADVISORY REMAINS IN EFFECT FOR MANY INTERIOR 
VALLEYS AND THE ANTELOPE VALLEY THROUGH 8 AM PDT THIS MORNING.

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS IN A LINGERING
COLD AIR MASS SHOULD ALLOW FOR TWO OR MORE HOURS OF TEMPERATURES
JUST BELOW FREEZING ACROSS THE ANTELOPE VALLEY AND THE INTERIOR
VALLEYS OF SOUTHWESTERN CALIFORNIA EARLY THIS MORNING. 

CAZ034-035-547-201100-
/O.CAN.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
257 AM PDT TUE MAR 20 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE FROST ADVISORY.

WHILE LOCAL SUB-FREEZING TEMPERATURES ARE POSSIBLE IN THE COLDEST
LOCATIONS...WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER
EXPECTED...SO THE FROST ADVISORY HAS BEEN CANCELLED.

$$

CAZ037-038-201500-
/O.CON.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
257 AM PDT TUE MAR 20 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN
  28 AND 31 DEGREES BY 5 OR 6 AM PDT...THEN RISE ABOVE FREEZING BY
  8 AM PDT.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP
TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE
PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE. 

&&

$$

CAZ036-201500-
/O.CON.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
257 AM PDT TUE MAR 20 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 29
  AND 32 DEGREES BY 5 OR 6 AM PDT...THEN RISE ABOVE FREEZING BY 8
  AM PDT.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP
TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE
PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE. 

&&

$$

CAZ044-201500-
/O.CON.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
257 AM PDT TUE MAR 20 2012

...FROST ADVISORY REMAINS IN EFFECT FOR THE OJAI VALLEY UNTIL 8
AM PDT THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 29
  AND 32 DEGREES IN THE OJAI VALLEY BY 5 OR 6 AM PDT...THEN RISE
  ABOVE FREEZING BY 8 AM PDT.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP
TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE
PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE. 

&&

$$

CAZ059-201500-
/O.CON.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
257 AM PDT TUE MAR 20 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 29
  AND 32 DEGREES BY 5 OR 6 AM PDT...THEN RISE ABOVE FREEZING BY 8
  AM PDT.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP
TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE
PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE. 

&&

$$

DB
186 
WWUS76 KLOX 201301
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
601 AM PDT TUE MAR 20 2012

...A FROST ADVISORY REMAINS IN EFFECT FOR MANY INTERIOR VALLEYS
AND THE ANTELOPE VALLEY THROUGH 8 AM PDT THIS MORNING.

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS IN A LINGERING
COLD AIR MASS SHOULD ALLOW FOR TWO OR MORE HOURS OF TEMPERATURES
JUST BELOW FREEZING ACROSS THE ANTELOPE VALLEY AND THE OJAI 
VALLEY. ELSEWHERE...INCREASED CLOUDINESS HAS ENDED THE THREAT OF
WIDESPREAD SUB-FREEZING TEMPERATURES THIS MORNING. 

CAZ036>038-201415-
/O.CAN.KLOX.FR.Y.0008.000000T0000Z-120320T1500Z/
SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
CUYAMA VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG...PASO ROBLES...
ATASCADERO...CUYAMA
601 AM PDT TUE MAR 20 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE FROST ADVISORY.

CLOUDINESS MOVING INTO THE REGION HAS CURTAILED RADIATIONAL
COOLING...AND ONLY ISOLATED POCKETS OF FROST ARE EXPECTED.
THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED.


$$

CAZ044-201500-
/O.CON.KLOX.FR.Y.0008.000000T0000Z-120320T1500Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
601 AM PDT TUE MAR 20 2012

...FROST ADVISORY REMAINS IN EFFECT FOR THE OJAI VALLEY UNTIL 8
AM PDT THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES WILL LINGER BETWEEN 29
  AND 32 DEGREES IN THE OJAI VALLEY THROUGH 8 AM PDT...THEN WILL
  RISE ABOVE FREEZING. 

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP
TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE
PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE.

&&

$$

CAZ059-201500-
/O.CON.KLOX.FR.Y.0008.000000T0000Z-120320T1500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
601 AM PDT TUE MAR 20 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES WILL LINGER BETWEEN 28
  AND 32 DEGREES THROUGH 8 AM PDT...THEN WILL RISE ABOVE FREEZING.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP
TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE
PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE.

&&

$$
455 
WWUS76 KLOX 201503
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
803 AM PDT TUE MAR 20 2012

...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM...

CAZ044-059-201615-
/O.EXP.KLOX.FR.Y.0008.000000T0000Z-120320T1500Z/
VENTURA COUNTY INTERIOR VALLEYS-ANTELOPE VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
LANCASTER...PALMDALE
803 AM PDT TUE MAR 20 2012

...FROST ADVISORY HAS EXPIRED...

THE TEMPERATURES HAVE RISEN ABOVE 32 DEGREES.

$$

SWEET

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Mar 19, 10:30 AM PDT, 3 hours 49 minutes earlier.

Area forecast discussion, Mar 19, 10:30 AM PDT, 3 hours 49 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1030 AM PDT MON MAR 19 2012

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

IT WILL BE PARTLY CLOUDY...COOL AND BREEZY TODAY. IT WILL BE COLD
WITH LOCALLY FREEZING TEMPERATURES TONIGHT. IT WILL BE SUNNY AND
WARMER TUESDAY. THE WARMING TREND WILL THEN EXTEND THROUGH THURSDAY
WITH A RETURN TO NORMAL TEMPERATURES. IT WILL BE COOLER AND CLOUDIER
FRIDAY. THERE WILL BE A CHANCE OF RAIN THIS UPCOMING WEEKEND.

&&

.SHORT TERM (TODAY-WED)...
WILL ISSUE A MORNING UPDATE MOMENTARILY TO REMOVE THE FROST ADVISORY
DUE TO EXPIRATION. NORTHWEST FLOW ALOFT CONTINUES AS THE COLD
WEEKEND TROUGH PUSHES OFF TO THE EAST AND GETS REPLACED BY A RIDGE
OF HIGH PRESSURE. HIGH TEMPERATURES WILL WARM 5 DEGREES TODAY AND
SEVERAL DEGREES ON TUESDAY UNDER THE INCREASING INFLUENCE OF HIGH
PRESSURE ALOFT. THERE WILL BE SOME LOCALLY GUSTY WINDS AGAIN THIS
AFTERNOON BUT NOTHING AS COMPARED TO RECENT DAYS. TEMPERATURES
TONIGHT WILL AGAIN DIP TO AROUND 32 DEGREES IN SOME OF THE OUTLYING
LOCATIONS.

SUNNY SKIES AND WARMING HIGH TEMPERATURES WILL CONTINUE INTO
WEDNESDAY.

***FROM PREVIOUS DISCUSSION***

WEDNESDAY AND THURSDAY WILL BE THE STARS OF THE NEXT SEVEN. A 576 DM
HIGH WILL BE PARKED OVER THE STATE AND THE ONSHORE FLOW WILL WEAKEN
CONSIDERABLY AND MAY EVEN TURN BRIEFLY OFFSHORE IN THE MORNING.
SKIES WILL BE SUNNY AND MAX TEMPS WILL BE SEVERAL DEGREES ABOVE
NORMAL.

.LONG TERM (FRI-SUN)...
GFS AND EC BOTH AGREE THAT THE RIDGE WILL MOVE OFF THURSDAY NIGHT AS
A TROF PUSHES INTO THE EAST PAC. THE BROAD CYCLONIC FLOW ALOFT ALONG
WITH INCREASING ONSHORE FLOW SHOULD BE ENOUGH TO CREATE A MARINE
LAYER AND COOL AFTERNOON TEMPS BY SEVERAL DEGREES.

EC AND GFS DISAGREE ON THE EAST PAC LOW OVER THE WEEKEND. THE EC
KEEP CALIFORNIA UNDER BROAD SW FLOW SPINNING AROUND THE LOW LOCATED
100 WEST OF EUREKA. THE GFS MEANWHILE MOVES THE LOW OVER SOUTHERN
CALIFORNIA SATURDAY NIGHT. THE EC SOLN CALLS FOR PARTLY CLOUDY SKIES
AND COOLER. THE GFS FCST CALLS FOR CLOUDS AND RAIN WITH MUCH COOLER
TEMPS.

THE EC HAS BEEN DOING A BETTER JOB OF LATE FOR THE DAY 6 AND 7
FORECAST BUT ADDED A SLIGHT CHANCE OF RAIN OVER THE AREA SINCE IT
SEEMS REASONABLE TO ASSUME THE GFS HAS A 1 AND 5 CHANCE OF BEING
RIGHT.

&&

.AVIATION...19/1730Z.
HIGH CONFIDENCE IN FORECAST OF VFR CIGS AND VSBY AT ALL AIRFIELDS
THROUGH THE FORECAST PERIOD. LESS CONFIDENCE IN GUSTY WINDS FOR THIS
AFTERNOON AND EVENING AS GUIDANCE HAS BACKED OFF ON WIND SPEEDS FOR
MOST OF THE COAST AND VALLEY SITES. HOWEVER...BELIEVE THAT MODERATE
WESTERLY GUSTS ARE LIKELY ACROSS THE AREA FROM 20Z-03Z TODAY. THERE
IS A 20 PERCENT CHANCE THAT GUSTS ABOVE 20 KNOTS WILL NOT BE
OBSERVED.

KLAX...MODERATE TO HIGH CONFIDENCE IN 18Z TAF. THERE IS A 20 PERCENT
CHANCE THAT WIND GUSTS WILL BE LESS THAN FORECAST OF 21 KNOTS FOR
20Z THIS AFTERNOON THROUGH 03Z THIS EVENING.

KBUR...HIGH CONFIDENCE IN 18Z TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...SWEET/RORKE
AVIATION...DB
SYNOPSIS...ASR

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 19, 6:00 AM PDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON MAR 19 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-201300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

SUB ZERO TEMPERATURES ACROSS THE INLAND VALLEYS...MOUNTAINS AND
DESERTS WILL CREATE HAZARDS FOR UNPROTECTED PLANTS. BEACH GOERS WILL
FACE MULTIPLE HAZARDS FROM DANGEROUS RIP CURRENT AND HIGH SURF.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 5:23 PM PDTSmall Craft AdvisoryLOX34 hr
Mar 18, 9:05 PM PDTSmall Craft Advisory for Hazardous SeasLOX17 hr
Mar 18, 10:04 PM PDTFrost AdvisoryLOXSanta Barbara10 hr

Nearby

Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.